MAUDE Adverse Event Report: IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC PERIPHERAL CATHETER.

IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC PERIPHERAL CATHETER.
Catalog Number 46535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty [pta] procedure, the catheter tip detached within the patient.The physician had acquired right retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and the 4f catheter.During catheter manipulations over the wire within the patient's artery, the catheter tip detached.The physician used a vascular stent to pin the foreign body in place to prevent possible migration.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
Part of the suspect device has been returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.Damages observed on this tip section had the look of being elongated and stretched.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
DIAGNOSTIC PERIPHERAL CATHETER.
MDR Report Key11667617
Report Number3010665433-2021-00019
Device Sequence Number3098253
Product Code DQO
UDI-Device Identifier00884450038109
UDI-Public884450038109
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number46535RIM
Device Lot NumberE1707693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date06/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;